MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INCEPTA CRT-D; CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR (CRT-D)

BOSTON SCIENTIFIC CORPORATION INCEPTA CRT-D; CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR (CRT-D)
Model Number N164
Medical Device Problem Codes Difficult to Remove (1528); Connection Problem (2900); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If the product is returned, analysis would be performed and this report would be updated at that time.
 
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) was explanted and replaced due to normal battery depletion.Reportedly, in the same replacement procedure, the non-bsc right ventricular (rv) and right atrial (ra) leads were explanted due to noisy signals.The ra lead was stuck in this device header and had to be cut to be removed.Subsequently, this crt-d was successfully replaced, it is not expected to be returned for analysis and no adverse patient effects were reported.
 
Additional Manufacturer Narrative
If the product is returned, analysis would be performed and this report would be updated at that time.Corrected fields: b2 (outcomes attrib to adv event) - hospitalization was added.B5 (event problem) - orthography errors were corrected.H6 (device codes) - corrected with the use of more pertinent codes.H6 (impact codes) - corrected with the use of more pertinent codes.
 
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) was explanted and replaced due to normal battery depletion.Reportedly, in the same replacement procedure, the non-bsc right ventricular and right atrial (ra) leads were explanted due to noisy signals.The ra lead was stuck in this device header and had to be cut to be removed.Subsequently, this crt-d was successfully replaced, it is not expected to be returned for analysis and no additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
If the product is returned, analysis would be performed, and this report would be updated at that time.Corrected fields: b2 (outcomes attrib to adv event) - hospitalization was added b5 (event problem) - orthography errors were corrected h6 (device codes) - corrected with the use of more pertinent codes h6 (impact codes) - corrected with the use of more pertinent codes upon receipt at our post market quality assurance laboratory, the cardiac resynchronization therapy defibrillator (crt-d) was thoroughly inspected and analyzed.Visual inspection found a missing right atrial (ra) plug.The ra setscrew was difficult to move due to blood at the end of the ra port.A review of the device memory log found that while implanted, the device recorded no suspicious faults or resets.The laboratory analysis confirmed an induced damage on this crt-d.However, this damage is not deemed to indicate a product defect or malfunction.
 
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) was explanted and replaced due to normal battery depletion.Reportedly, in the same replacement procedure, the non-boston scientific right ventricular and right atrial (ra) leads were explanted due to noisy signals.The ra lead was stuck in this device header and had to be cut to be removed.Subsequently, this crt-d was successfully replaced and returned for analysis.No additional adverse patient effects were reported.

Brand Name
INCEPTA CRT-D
Common Device Name
CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR (CRT-D)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key14212093
Report Number2124215-2022-13246
Device Sequence Number13913678
Product Code LWP
UDI-Device Identifier00802526481031
UDI-Public00802526481031
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P010012/S255
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/28/2014
Device Model NumberN164
Device Catalogue NumberN164
Device Lot Number101684
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer06/24/2022
05/04/2023
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date06/24/2022
05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale